Could Anyone Tell Me About "Wellbutrin XL?"

Discussion in 'General Health & Wellness' started by Tallie, Nov 3, 2004.

  1. Tallie

    Tallie New Member

    I have been told from my doctor & pharmacist that I will just love it and I will not suffer from the one awful major side affect that I had always suffered from while being on Wellbutrin SR (150mg once a day), which gave my chronic headaches, to the point that it felt that someone was sqweezing my brains and temples out of my head!!!!!!!!!
    I tried at one point Wellbutrin (Reg. 75mg twice a day), the chronic fatique that went with it just about wore me right out to nothing!! I have been put on the Wellbutrin products in the past for a couple of reasons:
    1) Anxiety, low self-esteem, mild depression
    2) Seasonal Affected Disorder (Nov/May)
    I have tried in the past the following , Prozac, Zoloft. The major side affects that I just could not live with anymore was the major weight gain, no matter what I did to watch my weight, exercise, I continued to gain and gain and gain, it was depressing in itself. Secondly, the immense grogginess was horrible no matter what dosage. I felt like a zombie.
    I absolutley love Wellbutrin SR, however, the headaches I just cannot live with! I have never felt so alive, alert, positive in my life ever as I have on this medication not to mention no fatigue or weight gain. I have tried this on and off for the last four years and I just cannot bare the withdrawel symptoms of this medication ever again, the sweats, insecureness, foggy feelings, no focus on anything, nightmares..........its just not worth it to me if Wellbutrin XL acts pretty much the same way if I have to stop taking it (even though it builds in your system at a slower pace).
    I have explained all of this to my doctor and pharmamist and they really feel that it would be worth a try because its so incredible. My doctor wants to start me on 150mg once a day, but every other day for the first two weeks, then up it to a full dosage of 150mg everyday.
    I have a friend who tried Wellbutrin XL for a very short time, please keep in mind that she is very sensitive to medications. What she noticed when trying it:
    1) Couldn't talk properly
    2) Tired, wiped out after taking the 150mg in the morning and needed to nap.
    3) Her metabolism changed drastically, she started gaining weight and felt she had eaten a huge meal several times through the day, when all she ate was twice and very little.
    4) Was very irritable when first taking it and felt that Wellbutrin Sr was better for her........and of course she doesn't suffer from those nasty HEADACHES!!!!!!!!
    I want my life, energy and focus back so badly, please respond to give me your personal views on this medication.
    Thank you for all of your time-
    Tallie
  2. jasontz

    jasontz New Member

    I'm not a pharmacist but I thought Wellbutrin XL was basically the same drug as Wellbutrin SR except you take
    it once every 24 hours instead of twice a day like SR.
    Anyway I had sleeping problems on XL as Wellbutrin is like a mild stimulant to me so I stopped it. But there are others on the board that take XL.
  3. jericho

    jericho New Member

    wellburton is not you typical antidepresant. It has a stimulating effect on the brain like amphetamines that's why it can cause headaches
  4. jarjar

    jarjar New Member

    Yes wellbutrin increases dopamine in the brain which is shown to be defecient in our brains. But if you have taken
    low does such as 75mg twice a day and it has worn you out.
    My feeling is that at your body is not well enough to handle Wellbutrin. Your core energy level is too low to handle that type of stimulation.
    Good luck